Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 16, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 4, 2006, 9:55 PM CDT for Schleicher County, Tom Green County, Texas. It was in force for 35 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2006, 9:55 PM CDT (02:55 UTC)
- Expired
- May 4, 2006, 10:30 PM CDT
- In force
- 35 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Schleicher County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 20 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 10:06 PM CDT | HAIL 2 | 3 Sw Christoval, TX | |
| May 4, 10:06 PM CDT | HAIL 2.75 | 3 Sw Christoval, TX | |
| May 4, 10:12 PM CDT | HAIL 2.5 | 1 W Christoval, TX | |
| May 4, 10:13 PM CDT | HAIL 1 | 1 N Christoval, TX | |
| May 4, 10:13 PM CDT | HAIL 1 | Christoval, TX | |
| May 4, 10:17 PM CDT | HAIL 1 | 2 N Christoval, TX | |
| May 4, 10:18 PM CDT | HAIL 1.75 | 3 W Christoval, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 3:22 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1712 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 2327 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 15.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSJT 050257 TORSJT TXC413-451-050330- /O.NEW.KSJT.TO.W.0016.060505T0255Z-060505T0330Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 955 PM CDT THU MAY 4 2006 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... SOUTH CENTRAL TOM GREEN COUNTY IN WEST CENTRAL TEXAS NORTH CENTRAL SCHLEICHER COUNTY IN WEST CENTRAL TEXAS * UNTIL 1030 PM CDT * AT 950 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES SOUTHWEST OF CHRISTOVAL...OR ABOUT 16 MILES SOUTHEAST OF MERTZON... MOVING SOUTHEAST AT 20 MPH. ALTHOUGH THE ROTATION HAS WEAKENED SINCE 930 PM...A TORNADO REMAINS POSSIBLE. IN ADDITION ...BASEBALL SIZE HAIL IS LIKELY WITH THIS STORM. * THE TORNADO IS EXPECTED TO BE NEAR... CHRISTOVAL BY 1000 PM CDT US-277 NEAR THE SCHLEICHER-TOM GREEN COUNTY LINE BY 1005 PM CDT LAT...LON 3134 10066 3109 10067 3099 10041 3121 10027 $$
1 follow-up statement
000 WWUS54 KSJT 050313 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1011 PM CDT THU MAY 4 2006 TXC413-451-050330- /O.CON.KSJT.TO.W.0016.000000T0000Z-060505T0330Z/ TOM GREEN TX-SCHLEICHER TX- 1011 PM CDT THU MAY 4 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR NORTH CENTRAL SCHLEICHER AND SOUTH CENTRAL TOM GREEN COUNTIES... AT 1006 PM CDT...OFF DUTY NWS PERSONNEL REPORTED BASEBALL SIZE JUST WEST OF CHRISTOVAL...MOVING EAST SOUTHEAST AT 20 MPH. ALTHOUGH THE ROTATION CONTINUES TO WEAKEN AND THE THREAT OF A TORNADO HAS DECREASED...VERY LARGE HAIL LARGER THAN BASEBALLS REMAINS LIKELY. LAT...LON 3134 10066 3109 10067 3099 10041 3121 10027 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 4, 6:09 PM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, May 4, 6:09 PM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 609 PM CDT THU MAY 4 2006 .AVIATION... VFR WILL CONTINUE AT BOTH TERMINALS THROUGH THE REMAINDER OF THE EVENING WITH CEILINGS LOWERING TO MVFR AT BOTH TERMINALS AFTER MIDNIGHT AND THROUGH THE MORNING HOURS. THERE WILL BE A CHANCE OF THUNDERSTORMS AT BOTH TERMINALS TOMORROW AFTERNOON. && .PREV DISCUSSION... (ISSUED 332 PM CDT THU MAY 4 2006) UPDATE... UPDATED ZONES TO ADD SEVERE THUNDERSTORM WATCH HEADLINE. PREV DISCUSSION... (ISSUED 132 PM CDT THU MAY 4 2006) SHORT TERM... ALL KINDS OF POSSIBILITIES FOR CONVECTION THIS AFTERNOON. THREE SURFACE BOUNDARIES IN THE AREA. COLD FRONT LOCATED ACROSS THE NORTHERN BIG COUNTRY...DRYLINE LOCATED NEAR A KINK-KFST LINE AND DEWPOINT GRADIENT/WEAK WARM FRONT LOCATED ALONG I-10. ALSO...UPPER LEVEL SPEED MAX OVER NORTHERN MEXICO WITH SOUTHWEST AND WEST CENTRAL TEXAS IN FAVORABLE LEFT EXIT REGION. THE 17Z LAPS DATA INDICATES SBCAPE VALUES OF 2500 TO 3500 J/KG OVER THE SOUTHERN CWFA AND CINH VALUES OF 80 TO 100 OVER SAN SABA AND MASON COUNTIES. SHOULD SEE SCT STORMS FIRE ACROSS WEST CENTRAL TEXAS AFTER 20Z. WITH STRONG INSTABILITY AND MODERATE SHEAR SHOULD SEE A FEW SUPERCELLS WITH THE MAIN THREATS BEING VERY LARGE HAIL AND DAMAGING WINDS...LATE THIS AFTERNOON AND TONIGHT. ISOLATED TORNADOES ARE POSSIBLE IF THE STORMS CAN INTERACT WITH LOW LEVEL BOUNDARIES AND GENERATE LOW LEVEL HELICITY. LOOKS LIKE AN MCS WILL DEVELOP BY 05/03Z AND MOVE EAST-SOUTHEAST ACROSS CENTRAL TEXAS. ALSO...LOCALLY HEAVY RAIN IS POSSIBLE. LONG TERM... A LITTLE BREAK FRIDAY MORNING...THEN SAME SETUP FOR FRIDAY AFTERNOON AND FRIDAY NIGHT. STRONG INSTABILITY AND STRONG SHEAR WILL BE PRESENT ACROSS THE AREA. ALSO...STRONGER UPPER LEVEL DYNAMICS WILL BE PRESENT ON FRIDAY AND FRIDAY NIGHT. SO STORMS WILL FIRE AGAIN FRIDAY AFTERNOON NEAR LEFT OVER BOUNDARIES...ESPECIALLY THE THURSDAY NIGHT MCS OUTFLOW BOUNDARY WHICH WILL BE LOCATED NEAR I-10. SEVERE WEATHER IS A GOOD BET AGAIN ON FRIDAY...ESPECIALLY ACROSS THE SOUTHERN HALF OF CWFA. CHC POPS ACROSS THE EASTERN HALF OF AREA ON SATURDAY...THEN MAINLY DRY WEATHER FOR SUNDAY THROUGH THURSDAY AS UPPER HEIGHTS BUILD...RESULTING IN MID LEVEL CAPPING. ALSO...ANOTHER GOOD SHOT OF COOL AIR MOVING SOUTH FOR NEXT THURSDAY AND FRIDAY. SJT WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 11 PM THURSDAY FOR THE FOLLOWING ZONES: BROWN...COKE...COLEMAN...CONCHO...CROCKETT...IRION... KIMBLE...MASON...MCCULLOCH...MENARD...NOLAN...RUNNELS...SAN SABA...SCHLEICHER...STERLING...SUTTON...AND TOM GREEN. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 57 72 56 74 / 50 50 40 20 SAN ANGELO 61 84 59 80 / 50 50 50 20 JUNCTION 65 86 61 83 / 50 50 60 20 && .SJT WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 11 PM THURSDAY FOR THE FOLLOWING ZONES: BROWN...COKE...COLEMAN...CONCHO...CROCKETT...IRION... KIMBLE...MASON...MCCULLOCH...MENARD...RUNNELS...SAN SABA... SCHLEICHER...STERLING...SUTTON...AND TOM GREEN. && 15/15/99
Hazardous weather outlook, May 4, 2:28 PM CDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 228 PM CDT THU MAY 4 2006 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-051930- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 228 PM CDT THU MAY 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE ATMOSPHERE WILL BE MODERATELY UNSTABLE THIS AFTERNOON AND EVENING. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO INITIALLY FORM ALONG A PREEXISTING OUTFLOW BOUNDARY ROUGHLY ALONG THE COLORADO RIVER. OTHER STORMS WILL LIKELY FORM NEAR THE DRYLINE OVER THE PERMIAN BASIN AND TRANS PECOS...AND DRIFT INTO WEST CENTRAL TEXAS DURING THE EVENING. LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREAT. LOCALLY HEAVY RAIN...DAMAGING OUTFLOW WINDS AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE. THE LOCALLY HEAVY RAIN THREAT WILL BE GREATEST FOLLOWING SUNSET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SIMILAR METEOROLOGICAL PATTERN IS ANTICIPATED FOR FRIDAY...THOUGH WITH STRONGER UPPER LEVEL SUPPORT. SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER MOST OF WEST CENTRAL TEXAS AND MOST COMMON ALONG OLD OUTFLOW BOUNDARIES REMAINING FROM TONIGHT/S THUNDERSTORMS. LARGE HAIL WILL AGAIN BE THE PRIMARY SEVERE WEATHER THREAT. THE TORNADO THREAT MAY BE INCREASED ON FRIDAY...DUE TO INCREASED ATMOSPHERIC WIND SHEAR AND LOW LEVEL INSTABILITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED LATE THIS AFTERNOON AND EVENING... AND AGAIN ON FRIDAY. 14/21
In the hours before
Local storm report, May 4, 9:18 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
918 PM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM HAIL MERTZON 31.26N 100.82W
05/04/2006 E4.25 INCH IRION TX AMATEUR RADIO
&&
JSTATESLocal storm report, May 4, 9:37 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
937 PM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM TORNADO 3 W MERTZON 31.26N 100.87W
05/04/2006 IRION TX TRAINED SPOTTER
POSSIBLE RAIN WRAPPED TORNADO
&&
JSTATESLocal storm report, May 4, 9:42 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
942 PM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL MERTZON 31.26N 100.82W
05/04/2006 E2.75 INCH IRION TX CO-OP OBSERVER
&&
JSTATESLocal storm report, May 4, 9:49 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
949 PM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0949 PM HAIL BAIRD 32.40N 99.40W
05/04/2006 E1.75 INCH CALLAHAN TX BROADCAST MEDIA
&&
JSTATESLocal storm report, May 4, 9:54 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
954 PM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM HAIL 2 W BAIRD 32.40N 99.43W
05/04/2006 E1.00 INCH CALLAHAN TX BROADCAST MEDIA
&&
JSTATESLocal storm report, May 4, 9:55 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
955 PM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM HAIL BAIRD 32.40N 99.40W
05/04/2006 E2.75 INCH CALLAHAN TX BROADCAST MEDIA
&&
JSTATESThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:09 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch | 36 min |
| May 4, 7:13 PM CDT | Flash Flood Warning | SJT | Concho, McCulloch, Mason | 2 hr |
| May 4, 7:14 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, San Saba | 31 min |
| May 4, 7:29 PM CDT | Severe Thunderstorm Warning | SJT | Sterling, Tom Green | 46 min |
| May 4, 7:31 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman, Concho, McCulloch | 29 min |
| May 4, 7:42 PM CDT | Tornado Warning | SJT | Mason | 33 min |
| May 4, 7:43 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, San Saba | 32 min |
| May 4, 7:55 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Irion, Tom Green | 50 min |
| May 4, 7:57 PM CDT | Tornado Warning | SJT | Irion, Sterling, Tom Green | 48 min |
| May 4, 8:03 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 27 min |
| May 4, 8:13 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 32 min |
| May 4, 8:36 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 24 min |
| May 4, 8:44 PM CDT | Tornado Warning | SJT | Irion, Tom Green | 31 min |
| May 4, 8:52 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 23 min |
| May 4, 8:55 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, San Saba | 35 min |
| May 4, 9:01 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 29 min |
| May 4, 9:11 PM CDT | Tornado Warning | SJT | Irion, Schleicher, Tom Green | 49 min |
| May 4, 9:16 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 44 min |
| May 4, 9:27 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 48 min |
| May 4, 9:31 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 29 min |
| May 4, 10:00 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 35 min |
| May 4, 10:15 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 30 min |
| May 4, 10:18 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 27 min |
| May 4, 10:24 PM CDT | Tornado Warning | SJT | Fisher, Nolan | 36 min |
| May 4, 10:29 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 22 min |
| May 4, 10:38 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 52 min |
| May 4, 10:59 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 31 min |
| May 4, 11:01 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, San Saba | 29 min |
| May 4, 11:12 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 33 min |
| May 4, 11:25 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford | 50 min |
| May 4, 11:30 PM CDT | Severe Thunderstorm Warning | SJT | Nolan, Taylor | 45 min |
| May 4, 11:30 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, San Saba | 30 min |
| May 4, 11:45 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 22 min |
| May 4, 11:47 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 43 min |
| May 5, 1:53 AM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch | 67 min |
| May 5, 7:29 AM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 46 min |
| May 5, 5:52 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 53 min |
| May 5, 6:15 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 45 min |
| May 5, 6:28 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Taylor | 32 min |
| May 5, 6:34 PM CDT | Tornado Warning | SJT | Callahan, Taylor | 26 min |
| May 5, 6:50 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 55 min |
| May 5, 6:51 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 39 min |
| May 5, 6:57 PM CDT | Tornado Warning | SJT | Callahan | 48 min |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.